MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA XLKCVDPLUS INS2.5 12.5MM; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US SIGMA XLKCVDPLUS INS2.5 12.5MM; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Model Number 97-0442
Medical Device Problem Codes Expiration Date Error (2528); Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It has come to notice today about surgery done on monday (b)(6) 2019.Expired articular surface implant in the knee construct size (2.5* 12.5) has been implanted in the patient knee.The implants for the surgery supplied by universal traders, pune.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: corrected:h6(device).Product complaint (b)(4).Investigation summary: the complaint was received into the company with the following comment: it has come to notice today about surgery done on monday (b)(6) 2019 at (b)(6) hospital (b)(6) hospital by dr.(b)(6).Expired articular surface implant in the knee construct size (2.5* 12.5) has been implanted in the patient knee.The implants for the surgery supplied by (b)(4).The impacted product is (1) sigma xlkcvdplus ins2.5 12.5mm, prod code 970442, lot no 554517.The complainant implanted the product (b)(6) 2019 and according to our records the expiry date for the product was 31 july 2019.The insert is a depuy product that is not known to degrade over time.When the sterile barriers are undamaged, it is reasonable to expect that sterility is maintained.As long as the sterile seals on the packaging remain intact the risk of loss of sterility 4 months past the expiration date is low.Therefore, standard practices of hospital staff to visually inspect all sterile packaging prior to opening and introducing the product to the sterile table will ensure that the risk of infection to the patient is low.Even though changes in the performance of the insert 4 months after the expiry date are considered to be low, the risks during any surgical procedure are varied and not within the control of the manufacturer.It is always advisable to monitor a patient for signs of postoperative infection and for postoperative stability of the implant.Please note that all depuy-synthes product should be used strictly within the expiration date on product labelling and doing otherwise is totally the responsibility of the medical staff.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Root cause is attributed to intentional off label, unapproved, or contraindicated use.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SIGMA XLKCVDPLUS INS2.5 12.5MM
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9401905
Report Number1818910-2019-119581
Device Sequence Number2090483
Product Code JWH
UDI-Device Identifier10603295250500
UDI-Public10603295250500
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K040166
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model Number97-0442
Device Catalogue Number970442
Device Lot Number554517
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer01/21/2020
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1